New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

goaliegirl484
Regular Member


Date Joined May 2006
Total Posts : 28
   Posted 9/21/2007 10:55 AM (GMT -7)   
Hi,
I am currently having a major flare up of my Crohn's.  I am being treated with high doses of Prednisone (for two weeks now and still going) and Budesinide.  I have been taking percosets for the pain since Labor day.
For the past two days, I have been having major pain in my ankles and knees whenever I do a fair amount of walking (like trying to go to the market).  I cannot even get up off the couch once the pain sets in.
Does anyone know if this is a side effect of the drugs???
Waiting for a call from the doc, and trying to stay out of the hospital.
Any help??

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/21/2007 10:57 AM (GMT -7)   
Its more than likely the Pred, but its also part of having Crohns. Keep on with the Perc's.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


goaliegirl484
Regular Member


Date Joined May 2006
Total Posts : 28
   Posted 9/21/2007 11:40 AM (GMT -7)   
thanks, so I guess I just keep taking the meds and deal with it.

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 9/21/2007 11:47 AM (GMT -7)   
Make sure you do tell your doctor about your symptoms. If it's medication related, he needs to know, if it's CD related you may want to see a Rheumy and start treating it.
Judy
25+years diagnosed with CD. 
Numerous surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, hoping for a long remission from this last surgery. 
 
 


goaliegirl484
Regular Member


Date Joined May 2006
Total Posts : 28
   Posted 9/21/2007 12:02 PM (GMT -7)   
OK, good advice.....thank you both so much.
Am waiting for a call.

Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3932
   Posted 9/21/2007 12:22 PM (GMT -7)   
It could be the pred, but this is a symptom I usually had trying to get off steroids. Likely, its the disease itself causing the inflammation.
Best of luck to you..

Matthew

curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 9/21/2007 3:06 PM (GMT -7)   
It is not uncommon for people with crohns to have joint pain.I think you did the right thing calling your doctor.there are some meds that will cause joint pain as well.
Curley
.........
 


croony
Regular Member


Date Joined Aug 2006
Total Posts : 177
   Posted 9/21/2007 4:18 PM (GMT -7)   
it might from this DD. i know for me when i have any kind of flare my ankles and knees ache. when i was in a major flare (likely i only had one that lasted a week) it was extremely hard to get around.
as suggested mention it to your g.i.

38 yrs old male. dx with cd of ileum June 2006.
3 feet of large intestine and 1 1/2 feet of small intestine removed because of complications from diverticulitis (fall '03) i.e. hartman's surgery
med. : 100mg imuran ,remicade Dec.06 every 6 weeks
 arthritis in fingers and knees


dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 9/21/2007 5:14 PM (GMT -7)   
I have those symptoms from my CD however when I have to go on pred I notice the first day or 2 I get severe joint pain which subsides on its own. Definitly call your GI and inform him or her of this trouble you are having. Like stated above it may be meds or it may be something that needs to be treated by a Rheumy.

hope you feel better soon
Stef
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
 
 
 


goaliegirl484
Regular Member


Date Joined May 2006
Total Posts : 28
   Posted 9/22/2007 5:23 AM (GMT -7)   
OK...The doc never got back to me yesterday...so am going to try and hold out the weekend. I know last time I was on a high dose of prednisone, my potassium bottomed out. Could this be a cause??
Maybe I should call to try and get some bloodwork done.
Still on the percs for the pain. Is there a possiblity of getting addicted to the percs?? It has been since Labor day.

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 9/22/2007 7:35 AM (GMT -7)   
Maybe you should eat some bananas to be safe, low potassium levels can be serious, but usually cause muscle cramping instead of joint pain.

And yes, there's always the possibility that you can become addicted to pain meds, but.... If you really need them, you need them. I've had this disease for most of my life, over 40 years now, and have been on pain meds on and off the entire time. I don't feel I'm addicted or ever have been.

I do worry about it, especially now that it seems I can't sleep without taking a pain pill, but I will be addressing that with my GI in the next couple of weeks. Hopefully I'll get a sleeping pill to get my body used to sleeping through the night again since the horrid prednisone.

The main thing is quality of life. If you can't achieve that, what's the point? Better living through chemistry.
Judy
25+years diagnosed with CD. 
Numerous surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, hoping for a long remission from this last surgery. 
 
 


momoftwoangels
Regular Member


Date Joined Jul 2007
Total Posts : 222
   Posted 9/22/2007 7:43 AM (GMT -7)   
When I first got sick and ended up in the hospital -- they still didn't know what was going on with me -- my ankles hurt so bad that by the first night I could not even stand. My wonderful hubby was lifting me from the hospital bed to the commode. It was this symptom that finally forced them to take action (instead of wait for blood work). They put me on iv steroids and with in a few hours I was able to walk to the bathroom again. It was very scary though and not even the morphine they were giving me could touch the pain. I hope that you get some relief soon. As far as the potassium if this is a problem a have heard that potatoes have way more potassium than bananas.
Heather
Living with Crohns for 1 year. I have a wonderful husband and two beautiful little girls.
 
One blessing that came with my Crohns: I thank God for each day that I can get out of bed and take care of my girls and my home.


goaliegirl484
Regular Member


Date Joined May 2006
Total Posts : 28
   Posted 9/22/2007 8:14 AM (GMT -7)   
The doc got back to me this morning.....he said to move up my appt to something this week. He did mention something about arthritis caused by Crohn's. He said that the meds should not be causing the pain. In fact, the percs should be taking away the pain. He did say to stay on the higher dose of Prednisone for a longer period of time (i was supposed to cut it back on Tuesday)
As for bannans...they dont do well with me. I will take the potato advice...thank you.
I was also told by a friend that Ensure has alot of potassium in it...maybe drinking afew of those...
Not sure.....I have to pick up a friend at the airport tomorrow, which is the only thing that is stopping me from going to the hospital. Maybe I should look into going on Monday. The pain from the Crohn's and now the joint pain is really depressing...it just wont go away.

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 9/22/2007 8:18 AM (GMT -7)   
In my experience, percocet won't help the joint pain a whole lot. I'm sure it's better than nothing, but if this continues ask him about Celebrex or one of the NSAID's that are supposed to be safer for IBD sufferers. Celebrex was the only thing that really helped my joint pain.
Judy
49 years old, CD since I was a child.    
Six resection surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, hoping for a long remission from this last surgery. 
 
 


Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3932
   Posted 9/22/2007 12:43 PM (GMT -7)   
If arthritic, which is what this sounds like, percocet isn't going to hack it by itself. You'd be better off on Percodan, because of the asprin it contains. As mentioned, you will need an anti-inflammatory med. Actually, steroids usually mask these symptoms somewhat..
BTW, I hope you get a good response from your GI but bear in mind they usually are not trained to treat this facet of our DD. If not, you may need a Rheumatologist or a Pain Clinic referal. My first attack, my young and inexperienced Gastro let the arthritis end up crippling me for an entire summer.

Matthew
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:17 AM (GMT -7)
There are a total of 2,733,417 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
248 Guest(s), 4 Registered Member(s) are currently online.  Details
sheepguy, tickbite666, Andrina, fightUC


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer